Alert archive / Kentucky / Wind Advisories in 2025

Wind Advisory 2, NWS Louisville, KY

March 3, 202549 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Mar 3, 2025, 1:26 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Mar 4, 2025, 10:26 AM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2025, 1:26 PM CST (19:26 UTC)
In effect from
Mar 4, 2025, 10:26 AM CST
Expired
Mar 5, 2025, 6:00 PM CST
In force
32 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2802 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS73 KLMK 031926
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
226 PM EST Mon Mar 3 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041000-
/O.NEW.KLMK.WI.Y.0002.250304T2100Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Hodgenville, La Grange, Edmonton,
Shepherdsville, Shelbyville, Bedford, Lancaster, Cynthiana,
Providence, Tompkinsville, Campbellsville, Springfield, Danville,
Paris, Georgetown, Morgantown, Russellville, Jamestown,
Taylorsville, Winchester, Columbia, Scottsburg, Burkesville,
Albany, New Castle, English, Frankfort, Versailles, Harrodsburg,
Salem, Hawesville, Lewisport, Jasper, Hardinsburg, Hartford,
Lexington, Greensburg, Liberty, Louisville, Richmond,
Lawrenceburg, Carlisle, Leitchfield, Madison, Scottsville,
Brownsville, New Albany, Corydon, Milton, Paoli, Horse Cave,
Franklin, Jeffersonville, Tell City, Stanford, Elizabethtown,
Glasgow, Brandenburg, Nicholasville, Lebanon, Bardstown, and
Bowling Green
226 PM EST Mon Mar 3 2025 /126 PM CST Mon Mar 3 2025/

...WIND ADVISORY IN EFFECT FROM 4 PM EST /3 PM CST/ TUESDAY TO 7 PM 
EST /6 PM CST/ WEDNESDAY...

* WHAT...South winds 15 to 30 mph with occasional gusts between 40 
  to 50 mph expected.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...From 4 PM EST /3 PM CST/ Tuesday to 7 PM EST /6 PM CST/ 
  Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BJS
5 follow-up statements
049 
WWUS73 KLMK 040824
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
324 AM EST Tue Mar 4 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042100-
/O.EXT.KLMK.WI.Y.0002.250304T2000Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Elizabethtown, Lexington, Tell City,
Leitchfield, Danville, Russellville, Lancaster, Franklin,
Burkesville, Corydon, La Grange, Frankfort, Harrodsburg, Paoli,
Springfield, Lebanon, New Castle, Carlisle, Tompkinsville,
Louisville, Paris, Columbia, Edmonton, Jamestown, Campbellsville,
Bedford, Nicholasville, Lawrenceburg, Winchester, Richmond,
Brownsville, Shelbyville, Hardinsburg, Horse Cave, Madison,
Jasper, Shepherdsville, Providence, Cynthiana, Liberty,
Morgantown, Salem, Taylorsville, Greensburg, Stanford, Glasgow,
Georgetown, Brandenburg, Jeffersonville, Scottsville, New Albany,
English, Bardstown, Hawesville, Hodgenville, Versailles, Albany,
Scottsburg, Lewisport, Bowling Green, Milton, and Hartford
324 AM EST Tue Mar 4 2025 /224 AM CST Tue Mar 4 2025/

...WIND ADVISORY NOW IN EFFECT FROM 3 PM EST /2 PM CST/ THIS 
AFTERNOON TO 7 PM EST /6 PM CST/ WEDNESDAY...

* WHAT...South winds 15 to 30 mph with occasional gusts between 40 
  to 50 mph expected.

* WHERE...Portions of south central Indiana and central Kentucky. 

* WHEN...From 3 PM EST /2 PM CST/ this afternoon to 7 PM EST /6 PM 
  CST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EBW
521 
WWUS73 KLMK 041626
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1126 AM EST Tue Mar 4 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051000-
/O.EXT.KLMK.WI.Y.0002.250304T1626Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Springfield, Scottsburg, Morgantown,
Providence, Edmonton, Richmond, Albany, Bedford, Horse Cave,
Burkesville, Glasgow, Paoli, Salem, Tompkinsville, Versailles,
Elizabethtown, Shelbyville, Tell City, Shepherdsville, Lancaster,
Hartford, Georgetown, Bardstown, Lewisport, Brandenburg,
Scottsville, Jeffersonville, Corydon, Campbellsville, Madison,
Carlisle, New Castle, English, Lexington, Louisville, Lebanon,
Frankfort, Milton, La Grange, Russellville, New Albany,
Hardinsburg, Leitchfield, Danville, Nicholasville, Winchester,
Lawrenceburg, Bowling Green, Hodgenville, Jamestown, Columbia,
Cynthiana, Harrodsburg, Liberty, Paris, Stanford, Jasper,
Taylorsville, Brownsville, Franklin, Greensburg, and Hawesville
1126 AM EST Tue Mar 4 2025 /1026 AM CST Tue Mar 4 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST /6 PM CST/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SRW
525 
WWUS73 KLMK 050114
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
714 PM CST Tue Mar 4 2025

KYZ078-082-050800-
/O.UPG.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/
/O.NEW.KLMK.HW.W.0001.250305T0114Z-250305T0800Z/
Russell-Clinton-
Including the cities of Jamestown and Albany
714 PM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Clinton and Russell Counties.

* WHEN...Until 2 AM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>077-081-050800-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Cumberland-
Including the cities of Frankfort, New Castle, Brownsville,
Scottsville, Tell City, Versailles, Elizabethtown, Scottsburg,
New Albany, Cynthiana, Paris, Campbellsville, Glasgow, Carlisle,
Burkesville, Madison, Edmonton, Louisville, Shepherdsville,
Jasper, La Grange, Morgantown, Bardstown, Russellville, Columbia,
Milton, Winchester, Jeffersonville, Hodgenville, Liberty,
Nicholasville, Hawesville, Stanford, Bowling Green, Providence,
Corydon, Brandenburg, Horse Cave, Paoli, Hartford, Georgetown,
Franklin, Lawrenceburg, Richmond, Leitchfield, Lexington,
Taylorsville, Hardinsburg, Salem, Harrodsburg, Lancaster,
Danville, Lewisport, Tompkinsville, Shelbyville, Lebanon,
Greensburg, Springfield, Bedford, and English
814 PM EST Tue Mar 4 2025 /714 PM CST Tue Mar 4 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CSG
698 
WWUS73 KLMK 050756
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
156 AM CST Wed Mar 5 2025

KYZ078-082-060000-
/O.EXP.KLMK.HW.W.0001.000000T0000Z-250305T0800Z/
/O.EXA.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/
Russell-Clinton-
Including the cities of Jamestown and Albany
156 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 2 AM CST EARLY THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph.

* WHERE...Clinton and Russell Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>077-081-060000-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Cumberland-
Including the cities of Lexington, Shelbyville, Greensburg,
Paoli, Tell City, Madison, Jasper, Cynthiana, Brandenburg,
Tompkinsville, Springfield, Corydon, Milton, Lewisport,
Bardstown, Scottsburg, Bedford, Richmond, Providence, Salem,
Liberty, New Castle, Georgetown, Campbellsville, Nicholasville,
Carlisle, Glasgow, Lebanon, Russellville, Burkesville,
Louisville, Stanford, Shepherdsville, Brownsville, Scottsville,
La Grange, New Albany, Lawrenceburg, English, Frankfort, Paris,
Hardinsburg, Hartford, Taylorsville, Columbia, Jeffersonville,
Horse Cave, Hodgenville, Harrodsburg, Lancaster, Leitchfield,
Versailles, Morgantown, Franklin, Edmonton, Winchester, Danville,
Elizabethtown, Bowling Green, and Hawesville
256 AM EST Wed Mar 5 2025 /156 AM CST Wed Mar 5 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BTN
092 
WWUS73 KLMK 052350
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
650 PM EST Wed Mar 5 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060100-
/O.EXP.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Frankfort, Jeffersonville, Paris,
Harrodsburg, Stanford, Hardinsburg, Winchester, Liberty, Horse Cave,
Cynthiana, Milton, Georgetown, Franklin, Burkesville, Carlisle,
Hawesville, Salem, Campbellsville, Providence, Brownsville, New
Castle, Louisville, Taylorsville, Greensburg, Shelbyville, Lexington,
Nicholasville, Lebanon, Danville, Lewisport, Edmonton, Springfield,
Paoli, Lancaster, Corydon, Hodgenville, Russellville, Madison,
Scottsville, La Grange, English, Versailles, Tompkinsville,
Scottsburg, Jamestown, New Albany, Albany, Leitchfield, Jasper,
Shepherdsville, Bedford, Bardstown, Elizabethtown, Columbia,
Morgantown, Richmond, Bowling Green, Glasgow, Brandenburg,
Lawrenceburg, Hartford, and Tell City
650 PM EST Wed Mar 5 2025 /550 PM CST Wed Mar 5 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS EVENING...

Wind gusts across the region have decreased into the 15-25 mph range.
Therefore the wind advisory will be allowed to expire at 700 PM EST.

$$

MJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:08 PM CST, 1 hour 18 minutes earlier. Its key messages:

  • * Milder temperatures return today after a cold start. * Widespread rain expected late Tuesday into Wednesday, with a few gusty thunderstorms possible Tuesday night. * Wind gusts Tuesday night into Wednesday could reach Wind Advisory criteria of 40 mph or greater. * Colder with possible rain mix to snow Wednesday night into Thursday morning.
Area forecast discussion, Mar 3, 12:08 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
108 PM EST Mon Mar 3 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

*  Milder temperatures return today after a cold start.

*  Widespread rain expected late Tuesday into Wednesday, with a few
   gusty thunderstorms possible Tuesday night.

*  Wind gusts Tuesday night into Wednesday could reach Wind Advisory
   criteria of 40 mph or greater.

*  Colder with possible rain mix to snow Wednesday night into
   Thursday morning.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 346 AM EST Mon Mar 3 2025

Sfc high pressure centered over West Virginia continues its slow
retreat eastward, and while we had a quick drop in temps under ideal
radiational cooling conditions, the trend has slowed with a light E-
SE wind in many locations. Still a cold night, which will have us in
the lower to mid 20s in most places at daybreak Monday. A few of the
typical cold spots will start in the teens.

Low-level thermal trof departs to the east today, and we'll have
full sun for most of the day, so even with weak return flow temps
should recover solidly into the 50s this afternoon, which is close
to normal for early March. Clouds will be on the increase tonight,
so the window for radiational cooling will be a narrow one.  Look
for a quick drop this evening followed by steady temps either side
of 40 overnight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 346 AM EST Mon Mar 3 2025

Sfc low over western KS will be going through rapid deepening/
intensification Tuesday morning resulting in a tightening sfc
pressure gradient over the Ohio Valley. Gusty southerly winds of 30-
35mph will develop as the sfc low slowly works to the northeast
during the day. Strong warm air advection from the southerly flow
will warm afternoon temperatures into the low/mid 60s. Initially,
the day will start dry but as sfc low works closer to the Ohio and
Wabash Valleys, strong dynamical lift associated with a LLJ and
mid/upper level jet streak ahead of an occluded boundary, will start
to increase low level moisture and precipitation chances Tuesday
afternoon into the evening from the west.

The updated SPC Day 2 outlook continues to keep central KY anVFR
conditions through the valid TAF period with mainly clear skies
and unrestricted vis. Mid-level clouds spread into the area from
the west after midnight Monday night, but that would only
slightly impact the SDF planning period. Light winds overall,
with more of a SE direction by night, oscillating closer to due
south during the daytime.d southern IN in a general thunder risk
with the better dynamics and risk for severe weather to our
southwest across the Lower Mississippi Valley with an ENH risk
across parts of AR, LA, and MS.

Best forcing dynamics will be working across central KY/southern IN
Tues night with widespread rainfall and even the chance for some
elevated thunderstorms. The aforementioned occluded boundary will be
working into the Commonwealth Tuesday night early Wednesday morning
with a robust LLJ providing good moisture transport from the Gulf
allowing for there to be some moderate to heavy rainfall. While
there will be plenty of strong shear over the region as the sfc low
works towards northern IL by Wednesday morning, instability remains
lacking. With that said, any thunderstorms that could form would be
able to tap into the strong winds aloft and allow for strong storms
to produce gusty winds. Rainfall amounts continue to range between a
half an inch to around an inch, Tuesday night into Wednesday night.
Flooding threat remains low as the mostly dry weather over the last
several days will allow the ground as well as surrounding
river/streams to handle that much precipitation.

As the deep 985mb sfc low works from MO Tuesday night, into the
lower Great Lakes during the day Wednesday and into southern Ontario
Canada by Thursday morning, gusty gradient winds appear to be the
biggest impact for our area. Winds will start to approach advisory
criteria by late Tuesday afternoon/evening with gusts of 30-35mph.
As a line of heavier rain and the occluded front work across the
state Tuesday night/early Wednesday morning, we could see some
gusts approach or surpass the 40mph threshold with gust diminishing
some Wednesday morning as the low works into north IL but increase
again as the pressure gradient tightens on the back side of the low
as it works over Lake Huron by Wednesday evening. LLJ will remain
strong over KY during this time even into the day on Wednesday.
Confidence remains high that we will likely see a prolonged period
of Wind Advisory wind gusts of 40mph or greater Tuesday night
through the day Wednesday. While it is still to early for a Wind
Advisory to be issued one will likely be needed for this time period
with the highest confidence for Wind Advisory gusts Wednesday
afternoon. The EPS probabilities for wind gusts of 40mph or greater
continue to show a 50-70% along and south of the Ohio River with 80%
and higher for the Blue Grass southward along the KY/TN borders.

While we will have the gusty winds on Wednesday, it will start to
turn colder with temperatures falling during the day into Wednesday
night as cold air advects in behind the departing sfc low. Lapse
rates will steepen so lingering scattered rain showers are expected
during the day Wednesday and Wednesday with some of those showers
mixing and possibly changing over to snow by early Thursday morning.
Temperatures will fall through the 40s during the day Wednesday and
into the low 30s by Thursday morning.

Sfc high pressure and slight ridging aloft will work in over the
area for the end of the week and weather looks to remain dry for
Thursday and Friday. Highs will remain chilling in the 40s for
Thursday but with increased thickness and southerly return flow on
Friday, highs will climb back into the mid/upper 50s.

The deterministic models are starting to show some agreement on the
next system to move through the region Friday night into Saturday.
This system looks weak and will cross to our north. Right showers
Friday night into Saturday are possible with drier weather for
Sunday. Temperatures look to remain in the 50s for the weekend.

&&

.AVIATION /18Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 107 PM EST Mon Mar 3 2025

VFR conditions prevail through this forecast cycle with some light
SE winds and a few mid upper clouds. Tonight, a stronger low level
jet (~40 knots) sets in across the area along with a notable low
level inversion. Upper sky cover increases during this time as well.

Once the low level inversion breaks mid to late Tuesday morning,
look for steady to gusty SSE winds, especially the deeper into the
afternoon we get. Pretty thick mid to upper sky cover expected, but
no ceilings close to the MVFR/VFR threshold.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...RAS
LONG TERM...BTN
AVIATION...BJS
Hazardous weather outlook, Mar 3, 2:51 AM CST, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
351 AM EST Mon Mar 3 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040900-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
351 AM EST Mon Mar 3 2025 /251 AM CST Mon Mar 3 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread rain and gusty winds are expected late Tuesday into
Wednesday. A few thunderstorms Tuesday night could become strong due
to gusty winds. Severe threat continues to diminish.

Wind gusts near or above 40mph are possible Tues afternoon into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS/BTN

Nearby

Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.